Irregular heart beat

My husband has had Parkinsons for 6 years.

He takes Sinemet and entacapone.

Shortly after taking his medication (every 3hours) he feels very weak .

When I check his BP it is often very low and shows "irregular heart beat"

I feel it is the medication rather than "off" time.

I don't often contribute to the PD community.

I do however read it and appreciate the support I get from your posts.

Thank you.

4 Replies

  • it is important that you mention this to the GP. I had an irregular heart beat some years ago. and was put on amiodarone which sorted it out but as the doc explained to me if you have an irregular heart beat this can make you more likely to have a stroke. They also put a machine on me for 24 hours to check on the irregularity and did various heart tests - in the end they decided that the heart beat was caused by a fault in the wiring of my heart. after taking the medication I have been fine but certain things upset it still- too much strong coffee, going to a rock concert with a insistent bass beat, sitting on a bus which is at a bus stop so |I avoid those things but I think you should let your doc know. good luck !!

  • Thank you for your response.

    We will talk to our GP.

    I have reported the Irregular heart beat to the neurologist.

    Often the PD symptoms on a visit to the neurologist become the only focus.


  • leojohn

    I think your husband should mention this to his GP.

    But, I think that you could shine some light on the situation by measuring your husband's tap test results over the duration of a dose.

    You can use:

    If you do this, practice taking this test 10 times to go up the learning curve, and do nothing with the data. Then, when suitably trained, starting 30 minutes before his first dose of the day, and every 10 minutes until his next dose, do the tap test, BP and heart rate tests. Graph the results.

    You should be able to see the timing relationship between the drug getting into the brain and the BP and heart rate.


  • A site I just visited

    which gave levadopa side effects included this

    Arrhythmia. In some cases the drug may cause abnormal heart rhythms.

    Personally, I felt weak when I added entacopone with every dose.

You may also like...